Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 506, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2016, 2:40 AM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2016, 2:40 AM CDT (07:40 UTC)
- Expired
- Jun 18, 2016, 3:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:42 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 17, 10:42 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1042 PM CDT FRI JUN 17 2016
.DISCUSSION...
18/06Z TAF discussion follows.
&&
.AVIATION...
We plan to mention TSRA at KPNC for a few hours after 06z.
Scattered storms will be possible behind outflow boundary as it
moves into northern and central Oklahoma overnight. Greatest
chances appears to be closer to KPNC which is near and east of
low-mid level convergence zone and least affected by warmer temps
aloft. overall light east to southeast winds expected through
forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 95 71 93 / 20 20 10 0
Hobart OK 73 98 72 94 / 10 10 10 10
Wichita Falls TX 73 97 73 94 / 10 10 10 0
Gage OK 72 98 68 94 / 20 20 10 10
Ponca City OK 75 95 71 94 / 40 40 10 0
Durant OK 75 94 72 93 / 10 10 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Saturday for OKZ005>008-010>013-
015>020-022>032-035>048-050>052.
TX...Heat Advisory until 8 PM CDT Saturday for TXZ085-086-088>090.
&&
10/11Hazardous weather outlook, Jun 17, 9:39 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT FRI JUN 17 2016 OKZ004>048-050>052-TXZ083>090-190245- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 939 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TOWARD AND AFTER MIDNIGHT ACROSS THE NORTHERN-THIRD OF OKLAHOMA. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS 45 TO 55 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .HEAT... HEAT INDEX VALUES WILL AGAIN REACH TRIPLE DIGITS ACROSS MUCH OF THE REGION ON SATURDAY. A HEAT ADVISORY IS IN EFFECT. .THUNDERSTORMS... AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT EARLY IN THE MORNING AND AGAIN LATE IN THE AFTERNOON ACROSS THE REGION. SEVERE WEATHER IS NOT EXPECTED. LOW THUNDERSTORM CHANCES ARE IN THE FORECAST AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS NORTHERN AND EASTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 18, 2:14 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT SAT JUN 18 2016 OKZ004-005-180745- HARPER OK-WOODS OK- 214 AM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARPER AND NORTHWESTERN WOODS COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR COLDWATER KANSAS TO 4 MILES SOUTH OF ENGLEWOOD KANSAS...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL MOVE INTO HARPER AND WOODS COUNTIES. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9885 3669 9969 3689 10000 3700 10000 TIME...MOT...LOC 0711Z 300DEG 35KT 3727 9929 3698 10000 ..SPEG.
Special weather statement, Jun 18, 2:20 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 AM CDT SAT JUN 18 2016
OKZ006>008-180745-
GRANT OK-ALFALFA OK-KAY OK-
220 AM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...ALFALFA AND KAY COUNTIES
UNTIL 245 AM CDT...
AT 216 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF GEUDA
SPRINGS TO NEAR WAKITA TO NEAR BURLINGTON...MOVING SOUTHEAST AT 45
MPH. THE WINDS ARE WELL AHEAD OF THE THUNDERSTORMS THEMSELVES WHICH
REMAIN NEAR MEDICINE LODGE... HARPER AND WELLINGTON KANSAS.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LAT...LON 3692 9675 3678 9675 3677 9682 3674 9683
3675 9689 3669 9693 3670 9704 3668 9706
3666 9707 3659 9736 3659 9777 3662 9816
3697 9855 3693 9794 3700 9761 3700 9689
TIME...MOT...LOC 0716Z 312DEG 38KT 3707 9712 3690 9790 3693 9842
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 18, 2:20 AM CDT | Special Weather Statement | OUN | Grant, Kay | 25 min |
| Jun 18, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Major, Woods, Woodward | 43 min |
| Jun 18, 3:54 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods, Woodward | 51 min |
| Jun 18, 4:29 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 46 min |
| Jun 18, 4:45 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Kingfisher, Major | 30 min |
| Jun 18, 4:46 AM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jun 18, 4:48 AM CDT | Special Weather Statement | OUN | Grant | 27 min |
| Jun 18, 5:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 18, 5:29 AM CDT | Special Weather Statement | OUN | Canadian, Logan, Oklahoma | 31 min |
| Jun 18, 6:03 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, Lincoln, McClain, Oklahoma | 27 min |
| Jun 18, 6:11 AM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| Jun 18, 8:35 AM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jun 18, 8:57 AM CDT | Special Weather Statement | OUN | Washita | 33 min |
| Jun 18, 11:36 AM CDT | Special Weather Statement | OUN | Washita | 24 min |
| Jun 18, 11:52 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 23 min |
| Jun 18, 2:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jun 18, 3:36 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Jun 18, 3:59 PM CDT | Special Weather Statement | OUN | Oklahoma | 16 min |
| Jun 18, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 56 min |
| Jun 18, 4:35 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 115 min |
| Jun 18, 4:56 PM CDT | Special Weather Statement | OUN | Grady | 19 min |
| Jun 18, 5:11 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Jun 18, 5:13 PM CDT | Special Weather Statement | OUN | McClain | 32 min |
| Jun 18, 5:49 PM CDT | Special Weather Statement | OUN | Lincoln | 41 min |
| Jun 18, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
| Jun 18, 6:18 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Jun 18, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 33 min |
| Jun 18, 6:40 PM CDT | Special Weather Statement | OUN | Atoka | 50 min |
| Jun 18, 6:47 PM CDT | Areal Flood Advisory | OUN | Garvin, Murray | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.